Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 177, NWS Tulsa, OK

June 4, 2005Muskogee County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 4, 2005, 10:18 PM CDT for Muskogee County, Wagoner County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 10:18 PM CDT (03:18 UTC)
Expired
Jun 4, 2005, 11:15 PM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Muskogee County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 8:35 PM CDTTornado WatchSPC2 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1867 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 050319
SVRTSA
OKC101-145-050415-
/O.NEW.KTSA.SV.W.0177.050605T0318Z-050605T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1115 PM CDT

* AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 24 MILES SOUTHWEST OF STONEBLUFF TO 8 MILES
  SOUTHWEST OF BOYNTON TO 20 MILES SOUTHWEST OF OKTAHA...MOVING EAST
  AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOYNTON...
  OKTAHA...PORUM...BRIARTOWN...STONEBLUFF...HASKELL...TAFT...
  KEEFETON...WARNER...ONETA...MUSKOGEE...COWETA...PORTER...
  TULLAHASSEE...WEBBERS FALLS...BRAGGS...FORT GIBSON...OKAY AND
  WAGONER.

WIND GUSTS TO 75 MPH HAVE BEEN REPORTED WITH THIS STORM. STAY INDOORS
AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3608 9521 3602 9523 3597 9529 3591 9529
      3586 9523 3583 9527 3582 9517 3554 9514
      3547 9507 3527 9522 3531 9534 3557 9535
      3556 9570 3573 9571 3574 9576 3586 9576
      3586 9579 3608 9574

$$
1 follow-up statement
000 
WWUS54 KTSA 050344
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT SAT JUN 4 2005

OKC101-145-050415-
/O.CON.KTSA.SV.W.0177.000000T0000Z-050605T0415Z/
WAGONER OK-MUSKOGEE OK-
1043 PM CDT SAT JUN 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM CDT FOR
MUSKOGEE AND WAGONER COUNTIES...

AT 1040 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DESTRUCTIVE WINDS TO 80 MPH. SIREN ACTIVATION IS SUGGESTED. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES
NORTHEAST OF STONEBLUFF TO 4 MILES SOUTHWEST OF TULLAHASSEE TO 2
MILES EAST OF OKTAHA...MOVING NORTHEAST AT 55 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONETA...
COWETA...KEEFETON...TULLAHASSEE...MUSKOGEE...WEBBERS FALLS...OKAY...
WAGONER...BRAGGS AND FORT GIBSON.

THIS IS A DANGEROUS STORM IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VIOLENT STRAIGHT LINE WINDS.

THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3608 9521 3602 9523 3597 9529 3591 9529
      3586 9523 3583 9527 3582 9517 3554 9514
      3547 9507 3527 9522 3531 9534 3557 9535
      3556 9570 3573 9571 3574 9576 3586 9576
      3586 9579 3608 9574

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:29 PM CDT, 49 minutes earlier.

Area forecast discussion, Jun 4, 9:29 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT SAT JUN 4 2005

.MESOSCALE UPDATE...
THE LARGE STORM CLUSTER APPROACHING OKFUSKEE...MCINTOSH AND
NORTHWEST PITTSBURG COUNTY APPEARS TO BE EVOLVING TOWARD A BOW ECHO
CONFIGURATION AND A WIND EVENT MAY BE TRYING TO START.  INCREASING
LOW-LEVEL SHEAR SUGGESTS WE COULD ALSO HAVE SOME GUST FRONT
CIRCULATIONS WITH THIS ACTIVITY.  WE WILL INITIATE WARNINGS ON THIS
ACTIVITY SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 4, 4:20 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SAT JUN 4 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
420 PM CDT SAT JUN 4 2005

...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

DISCUSSION...
CONDITIONS ARE COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER
EVENT ACROSS THE CENTRAL AND SOUTHERN PLAINS.  TORNADO WATCH 393 HAS
BEEN ISSUED FOR CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS.  A DRY
LINE HAS PUSHED INTO WESTERN OKLAHOMA WITH CONVECTIVE INITIATION
EXPECTED ALONG AND AHEAD OF THE LINE BETWEEN 4 AND 6 PM.  INITIAL
CONVECTION WAS ALREADY DEVELOPING OVER SOUTHWEST OKLAHOMA...MOVING
TO THE NORTHEAST AT ABOUT 25 MPH.  AT THAT RATE...AND IF THE
CONVECTION MAINTAINS ITSELF...IT COULD REACH WESTERN PORTIONS OF
CREEK OR OKFUSKEE COUNTIES BY AROUND 7 PM.

THE AIRMASS IS QUITE MOIST AND UNSTABLE WITH SURFACE DEW POINT
TEMPERATURES NEAR 70 AND CAPE VALUES AROUND 3000 TO 4000 JOULES PER
KILOGRAM.  BULK RICHARDSON VALUES OVER EASTERN OKLAHOMA ARE EXPECTED
TO BE WELL ABOVE 50 THIS EVENING...TENDING THE GREATEST THREAT OF
SEVERE WEATHER TOWARD LARGE HAIL...ESPECIALLY GIVEN THE HIGH CAPE
VALUES AND A WET BULB ZERO HEIGHT AROUND 10,000 FEET.  HOWEVER...
SUPERCELLS AND THE THREAT OF ISOLATED TORNADOES IS STILL
SIGNIFICANT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL LIKELY BE NEEDED FROM WESTERN OSAGE TO WESTERN
OKFUSKEE COUNTIES BY AROUND 6 PM.  SPOTTER ACTIVATION WILL LIKELY
BE NEEDED FARTHER EAST BY MID EVENING...AS THE ANTICIPATED
CONVECTIVE COMPLEX MOVES INTO EASTERN OKLAHOMA...AND EVENTUALLY INTO
WESTERN ARKANSAS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
PERSISTENT SOUTHWEST FLOW ALOFT WITH EMBEDDED DISTURBANCES...WILL
COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE TO KEEP THUNDERSTORM
CHANCES IN THE FORECAST THROUGHOUT MUCH OF THE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONDITIONS AND FORECASTS SHOULD CONTINUE TO BE MONITORED FOR THE
POSSIBILITY OF SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 4, 8:37 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             8 NE FORAKER            36.95N 96.46W
06/04/2005  1.00 INCH        OSAGE              OK   CO-OP OBSERVER

&&

NMK
Special weather statement, Jun 4, 8:45 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT SAT JUN 4 2005

OKZ065-050400-
OKFUSKEE-
845 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF. 393 AND
HAS ISSUED TORNADO WATCH 398 UNTIL 11 PM CDT FOR THE FOLLOWING
AREAS...

IN OKLAHOMA THE NEW WATCH INCLUDES 1 COUNTY

IN EAST CENTRAL OKLAHOMA

OKFUSKEE...

THIS INCLUDES THE CITIES OF...OKEMAH.

ARZ001-010-019-029-OKZ049-053-055>058-060>063-066>076-
050400-
BENTON-CRAWFORD-SEBASTIAN-WASHINGTON-ADAIR-CHEROKEE-CHOCTAW-
CRAIG-DELAWARE-HASKELL-LATIMER-LE FLORE-MCINTOSH-MAYES-MUSKOGEE-
NOWATA-OKMULGEE-OTTAWA-PITTSBURG-PUSHMATAHA-ROGERS-SEQUOYAH-
TULSA-WAGONER-WASHINGTON-
845 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 398 IN
EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS WATCH INCLUDES 4 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CRAWFORD... WASHINGTON...

IN WEST CENTRAL ARKANSAS

SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 21 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... CRAIG... DELAWARE...
MAYES... NOWATA... OKMULGEE...
OTTAWA... ROGERS... TULSA...
WAGONER... WASHINGTON...

IN SOUTHEAST OKLAHOMA

CHOCTAW... HASKELL... LATIMER...
LE FLORE... MCINTOSH... PITTSBURG...
PUSHMATAHA...

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...EUFAULA...
CLAREMORE...SALLISAW...JAY...HUGO...TAHLEQUAH...STIGLER...
FORT SMITH...NOWATA...PRYOR...MUSKOGEE...STILWELL...TULSA...
WAGONER...BARTLESVILLE...MCALESTER...VAN BUREN...ANTLERS...
CLAYTON...POTEAU...WILBURTON...FAYETTEVILLE...SPRINGDALE...
OKMULGEE...MIAMI AND VINITA.

OKZ054-059-064-050400-
CREEK-OSAGE-PAWNEE-
845 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 393 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 3 COUNTIES

IN NORTHEAST OKLAHOMA

CREEK... OSAGE... PAWNEE...

THIS INCLUDES THE CITIES OF...PAWHUSKA...PAWNEE AND BRISTOW.
Special weather statement, Jun 4, 9:25 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT SAT JUN 4 2005

OKZ065-066-050315-
OKFUSKEE OK-OKMULGEE OK-
925 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 925 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF BEARDEN TO 20 MILES SOUTH OF
BEARDEN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW...PHAROAH...HENRYETTA...BRYANT...DEWAR AND
SCHULTER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 4, 9:59 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND GST     7 E OKEMAH              35.43N 96.18W
06/04/2005  75 MPH           OKFUSKEE           OK   STORM CHASER

            FROM KOTV STORM CHASER

&&

SFP
Local storm report, Jun 4, 10:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     16 W CHECOTAH           35.47N 95.81W
06/04/2005  60 MPH           MCINTOSH           OK   EMERGENCY MNGR

&&

SFP
Local storm report, Jun 4, 10:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND GST     16 W CHECOTAH           35.47N 95.81W
06/04/2005  75 MPH           MCINTOSH           OK   STORM CHASER

            FROM KOTV

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:42 PM CDTSevere Thunderstorm WarningTSAOsage63 min
Jun 4, 8:31 PM CDTSevere Thunderstorm WarningTSANowata37 min
Jun 4, 9:30 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg75 min
Jun 4, 10:48 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes63 min
Jun 4, 10:57 PM CDTSevere Thunderstorm WarningTSAPittsburg63 min
Jun 4, 11:18 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware66 min
Jun 4, 11:42 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pushmataha64 min
Jun 5, 12:04 AM CDTSevere Thunderstorm WarningTSASequoyah62 min
Jun 5, 12:19 AM CDTSevere Thunderstorm WarningTSALeFlore56 min
Jun 5, 12:53 AM CDTSevere Thunderstorm WarningTSAPushmataha53 min
Jun 5, 12:59 AM CDTSevere Thunderstorm WarningTSAChoctaw36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.